Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 12, 2021Brooks County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 12, 2021, 12:06 AM EDT for Brooks County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 12:06 AM EDT (04:06 UTC)
Expired
Aug 12, 2021, 12:30 AM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Brooks County, GA

The radar

The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2619 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS82 KTAE 120406
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1206 AM EDT Thu Aug 12 2021
 
FLZ018-019-GAZ158>160-120430-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-Thomas GA-
1206 AM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of northeastern
Jefferson, northwestern Madison, west central Lowndes, southeastern
Thomas and southwestern Brooks Counties through 1230 AM EDT...

At 1206 AM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Monticello, Quitman, Boston, Dixie, Dills, Grooverville, Everett,
Hamburg, Oaklawn, Pidcock, Lovett, Nankin, Empress, Brooks Co A/p,
Blue Springs and Ashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3084 8343 3052 8345 3054 8387 3086 8384
TIME...MOT...LOC 0406Z 093DEG 12KT 3071 8363 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 8:51 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 11, 8:51 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
851 PM EDT Wed Aug 11 2021

.UPDATE...

A few showers and thunderstorms are still ongoing across the area
with gusty winds and lightning the primary threats. This activity
should continue to diminish over the next couple of hours, and a
quiet night is in store for the region.

&&

.PREV DISCUSSION [723 PM EDT]...

.NEAR TERM [Through Thursday]...

Convection got off to a somewhat late start this afternoon. This
"delay" was likely because of subsidence induced by surface high
pressure over the region, in conjunction with a swath of notable mid-
level dry air cutting across the eastern third of the forecast area.
The seabreeze is still apparent along the Panhandle and Nature Coast
and isolated cells have developed along/near those boundaries.
Expect shower/storm activity to increase in coverage through the
afternoon hours and slowly push westward under light easterly
steering flow. There is potential for a couple storms to be strong,
capable of producing frequent lightning, heavy downpours, and gusty
winds. Otherwise, another hot August day is ongoing, with widespread
temperatures mainly in the low 90s observed as of ~2pm ET.

Inland convection diminishes after sunset from the loss of daytime
heating, but the lower I-75 corridor and southeast Big Bend may see
some showers/storms arrive this evening from the Atlantic seabreeze.
Muggy conditions and light/variable winds are expected tonight into
tomorrow morning (lows in the 70s). A similar convective pattern
likely unfolds on Thursday, with maritime cells prior to and after
sunrise, followed by coastal initiation off the seabreeze and
additional activity resulting from mesoscale boundaries. High
temperatures are forecast to be in the low-mid 90s. Heat indices
will exceed 100, though some isolated locations may briefly see
values approach advisory levels.

.SHORT TERM [Thursday Night Through Friday Night]...

Status quo summer weather is forecast, with scattered afternoon
thunderstorms by day, then firing up over the Gulf at night.

.LONG TERM [Saturday Through Wednesday]...

Tropical Storm Fred will be the main concern. Fred is forecast to
pass through the Straits of Florida and arrive in the southeast
Gulf on Saturday, then move into the northeast Gulf on Sunday. The
official NHC track forecast cone encompasses our entire service
area, meaning it is likely that the center will cross some part of
the forecast area. The NHC forecast depicts Fred as a mid-high end
tropical storm over the NE Gulf, though intensity is always a
problematic forecast issue, and this situation is no different.

Impacts such as wind, surge, and flooding rains are likely over
some part of the forecast area. Freshwater flooding from rain is
especially concerning this time due to the fact that rivers such
as the Steinhatchee and Suwanee will already be in flood when
Fred's rains arrive. See Hydrology section for more thoughts.

The effects of Fred should be in the process of diminishing by
Monday afternoon. Tuesday and next Wednesday feature the
subtropical ridge axis filling back in near our latitude, meaning
a return to the typical rhythm of daily thunderstorms.

.AVIATION...
[Through 00Z Friday]

Mainly VFR conditions are expected outside showers and
thunderstorms. Some patchy fog and low ceilings will be possible
tonight, but confidence is too low to include for now.

.MARINE...

Light and gentle breezes will prevail over the waters through
Friday as a high pressure ridge axis noses in from the Atlantic
and across the Panhandle. The ridge will lift northward a bit on
Friday night and Saturday. Tropical Storm Fred is forecast to
enter the southeast Gulf on Saturday and move into the northeast
Gulf on Sunday. Tropical storm conditions are possible over the
waters beginning as soon as Saturday night, but are more likely to
begin sometime on Sunday. Weather will start to improve on
Monday, but it will take days for sea conditions on the Gulf to
improve.

.FIRE WEATHER...

The main fire weather concern through Friday will be
erratic and gusty winds near scattered afternoon thunderstorms.
Otherwise, dispersion index values will remain low on Thursday
afternoon due to weak transport winds. Dispersion will improve a
bit on Friday.

.HYDROLOGY...

The Steinhatchee River is still in Moderate Flood this afternoon
but may fall into the Minor Flood category on Thursday. However,
it is expected to continue in flood for the foreseeable future.

Minor flooding has begun on the Suwanee at Rock Bluff, and other
Suwanee points are expected to reach minor flood later this week
as upstream flood waters get routed downstream.

The prospect of rainfall from Tropical Storm Fred is concerning,
especially considering the Steinhatchee and Suwanee will be in
flood as the rains from Fred arrive. Current QPF from Sunday
through Tuesday is in the 2-3 inch range over the SE Big Bend.
This should be viewed as preliminary, since this will depend
heavily on the track, forward motion, and structure of the storm.
Elsewhere, other rivers will be at risk for flooding depending on
storm track.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  95  74 /  20  50  20  40  20
Panama City   76  91  76  93  76 /  10  60  20  50  40
Dothan        73  92  73  93  74 /  30  60  30  50  40
Albany        75  94  75  96  74 /  20  50  20  40  20
Valdosta      73  94  73  94  73 /  30  40  30  30  10
Cross City    74  93  73  93  74 /  30  40  30  30  20
Apalachicola  77  90  77  90  76 /  20  50  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Merrifield
NEAR TERM...IG
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Merrifield
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 11, 9:09 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
909 PM EDT Wed Aug 11 2021

FLZ029-034-134-120200-
Coastal Dixie FL-Inland Dixie FL-Lafayette FL-
909 PM EDT Wed Aug 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE AND DIXIE
COUNTIES UNTIL 1000 PM EDT...

At 908 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cross City, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Cross City, Suwannee, Shamrock, Cross City Airport, Shired
Island, Old Town, Guaranto Springs, Hines, Grady, Hatch Bend, Eugene,
Fletcher, Yellow Jacket, San Pedro Junction and Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3004 8327 3006 8305 2999 8296 2996 8295
      2996 8293 2989 8292 2988 8288 2976 8295
      2970 8294 2970 8295 2961 8297 2958 8295
      2954 8298 2947 8298 2943 8302 2940 8302
      2937 8307 2935 8306 2929 8318 2929 8324
TIME...MOT...LOC 0108Z 090DEG 11KT 2965 8308

72-BUNKER
Special weather statement, Aug 11, 9:50 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
950 PM EDT Wed Aug 11 2021

FLZ028-029-034-128-134-120215-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
950 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of Lafayette, Dixie and
southeastern Taylor Counties through 1015 PM EDT...

At 950 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayo to 21 miles southwest of Fowlers
Bluff. Movement was northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Tennille, Shamrock, Clara, Cross City Airport, Shired Island,
Old Town, Jonesboro, Hatch Bend, Salem, San Pedro Junction, Cooks
Hammock, Howell Place, Guaranto Springs and Carbur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2936 8329 2946 8346 2960 8349 2962 8352
      3010 8349 3009 8310 2999 8296 2989 8292
      2988 8288 2976 8295 2970 8294 2970 8296
      2961 8297 2958 8295 2954 8298 2947 8298
      2937 8307 2935 8306 2929 8317 2929 8325
TIME...MOT...LOC 0150Z 114DEG 13KT 3003 8322 2913 8322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Aug 11, 10:19 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1019 PM EDT Wed Aug 11 2021

FLZ028-029-034-128-134-120300-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
1019 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of Lafayette, Dixie and
eastern Taylor Counties through 1100 PM EDT...

At 1019 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cross City, moving west at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, Perry, Cross City, Steinhatchee, Horseshoe Point, Suwannee,
Horseshoe Beach, Pinland, Tennille, Shamrock, Jug Island, Clara,
Cross City Airport, Shired Island, Old Town, Buckville, Dekle Beach,
Jonesboro, Jack Lee Island and Hatch Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2929 8325 2936 8329 2946 8346 2960 8349
      2968 8363 2976 8368 3020 8362 3019 8325
      3010 8321 3008 8307 2989 8292 2988 8288
      2976 8295 2958 8295 2959 8294 2947 8298
      2935 8306 2930 8316 2929 8317
TIME...MOT...LOC 0219Z 105DEG 27KT 2968 8322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 11, 11:46 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1146 PM EDT Wed Aug 11 2021

FLZ019-GAZ160-120430-
Madison FL-Lowndes GA-
1146 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Madison
and south central Lowndes Counties through 1230 AM EDT...

At 1146 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blue Springs, or 7 miles northwest of Suwannee River State Park,
moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Lake Park, Lee, Hanson and Pinetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3063 8329 3062 8327 3059 8326 3055 8326
      3052 8324 3047 8324 3046 8322 3042 8322
      3041 8319 3039 8317 3037 8319 3035 8319
      3035 8321 3033 8321 3032 8322 3047 8342
      3064 8336 3070 8314 3063 8314
TIME...MOT...LOC 0346Z 162DEG 9KT 3049 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 11, 11:52 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1152 PM EDT Wed Aug 11 2021

GAZ156-157-120430-
Decatur GA-Grady GA-
1152 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of eastern Decatur and
Grady Counties through 1230 AM EDT...

At 1152 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whigham, or near Cairo, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cairo, Whigham, Climax, Reno, Princes Still, Peoples Still, Capel,
Elpino, Amsterdam, Nickleville and Harrells Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 8413 3072 8444 3101 8449 3108 8421
TIME...MOT...LOC 0352Z 162DEG 9KT 3087 8431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 12, 12:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1206 AM EDT Thu Aug 12 2021

FLZ018-019-GAZ158>160-120430-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-Thomas GA-
1206 AM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of northeastern
Jefferson, northwestern Madison, west central Lowndes, southeastern
Thomas and southwestern Brooks Counties through 1230 AM EDT...

At 1206 AM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Quitman, Boston, Dixie, Dills, Grooverville, Everett,
Hamburg, Oaklawn, Pidcock, Lovett, Nankin, Empress, Brooks Co A/p,
Blue Springs and Ashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3084 8343 3052 8345 3054 8387 3086 8384
TIME...MOT...LOC 0406Z 093DEG 12KT 3071 8363

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:10 PM EDTSpecial Weather StatementTAELafayette65 min
Aug 11, 9:02 PM EDTRiver Flood WarningTAEDixie, Levy11 days
Aug 11, 9:09 PM EDTSpecial Weather StatementTAEDixie, Lafayette51 min
Aug 11, 9:50 PM EDTSpecial Weather StatementTAEDixie, Lafayette25 min
Aug 11, 10:19 PM EDTSpecial Weather StatementTAEDixie, Lafayette, Taylor41 min
Aug 11, 11:46 PM EDTSpecial Weather StatementTAEMadison44 min
Aug 12, 12:28 AM EDTSpecial Weather StatementTAEMadison32 min
Aug 12, 12:33 AM EDTAreal Flood AdvisoryTAEJefferson, Madison117 min
Aug 12, 12:34 PM EDTSpecial Weather StatementTAEGulf26 min
Aug 12, 12:53 PM EDTSpecial Weather StatementTAEFranklin37 min
Aug 12, 12:57 PM EDTSpecial Weather StatementTAEGulf33 min
Aug 12, 1:00 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty30 min
Aug 12, 1:28 PM EDTSpecial Weather StatementTAEGulf47 min
Aug 12, 1:48 PM EDTSpecial Marine WarningTAE27 min
Aug 12, 2:00 PM EDTSpecial Weather StatementTAEBay, Calhoun, Liberty60 min
Aug 12, 2:52 PM EDTSpecial Weather StatementTAEBay, Calhoun, Gadsden53 min
Aug 12, 3:08 PM EDTSevere Thunderstorm WarningTAEBay, Washington67 min
Aug 12, 3:11 PM EDTSpecial Marine WarningTAE64 min
Aug 12, 3:39 PM EDTSevere Thunderstorm WarningTAEWalton, Washington42 min
Aug 12, 3:45 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Washington60 min
Aug 12, 3:55 PM EDTSpecial Weather StatementTAEJefferson50 min
Aug 12, 4:44 PM EDTSpecial Weather StatementTAELeon31 min
Aug 12, 4:46 PM EDTSpecial Weather StatementTAEHolmes29 min
Aug 12, 5:31 PM EDTSpecial Weather StatementTAEMadison, Taylor44 min
Aug 12, 6:48 PM EDTSpecial Weather StatementTAEDixie, Lafayette42 min
Aug 12, 6:50 PM EDTSpecial Marine WarningTAE115 min
Aug 12, 7:23 PM EDTSpecial Weather StatementTAEDixie52 min
Aug 11, 11:23 PM EDTAreal Flood AdvisoryTAEBerrien, Brooks, Colquitt, Cook, Lowndes, Thomas112 min
Aug 11, 11:52 PM EDTSpecial Weather StatementTAEGrady38 min
Aug 12, 12:12 AM EDTSpecial Weather StatementTAEColquitt48 min
Aug 12, 12:48 AM EDTAreal Flood AdvisoryTAEColquitt, Dougherty, Irwin, Mitchell, Tift, Worth117 min
Aug 12, 12:55 AM EDTSpecial Weather StatementTAEThomas50 min
Aug 12, 12:58 AM EDTSpecial Weather StatementTAETift, Worth47 min
Aug 12, 4:20 PM EDTSpecial Weather StatementTAEMiller55 min
Aug 11, 8:06 PM EDTSevere Thunderstorm WarningTAECoffee38 min
Aug 12, 4:59 PM EDTSevere Thunderstorm WarningTAEHouston46 min
Aug 12, 5:12 PM EDTSevere Thunderstorm WarningTAEDale, Henry39 min
Aug 12, 5:55 PM EDTSpecial Weather StatementTAEDale, Henry35 min
Aug 12, 6:26 PM EDTSpecial Weather StatementTAEDale19 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.